Alert archive / Kentucky / Frost Advisories in 2018
Frost Advisory 3, NWS Louisville, KY
NWS Louisville, KY issued this frost advisory at Apr 20, 2018, 3:05 PM EDT for Nicholas County, Kentucky. It took effect at Apr 21, 2018, 2:00 AM EDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Apr 20, 2018, 3:05 PM EDT (19:05 UTC)
- In effect from
- Apr 21, 2018, 2:00 AM EDT
- Expired
- Apr 21, 2018, 9:00 AM EDT
- In force
- 7 hr
- Issued by
- NWS Louisville, KY
County Nicholas County, KY
The radar
The Jackson,KY radar (KJKL), 103 km from the middle of the area, began a volume at 19:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.1 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1925 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- -89 m²/s²
- 0-3 km storm-relative helicity
- -79 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
715 WWUS73 KLMK 201905 NPWLMK URGENT - WEATHER MESSAGE National Weather Service Louisville KY 305 PM EDT Fri Apr 20 2018 KYZ043-210315- /O.NEW.KLMK.FR.Y.0003.180421T0600Z-180421T1300Z/ Nicholas- Including the city of Carlisle 305 PM EDT Fri Apr 20 2018 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM EDT SATURDAY... The National Weather Service in Louisville has issued a Frost Advisory, which is in effect from 2 AM to 9 AM EDT Saturday. * TEMPERATURE...Lows generally in the middle 30s but lower in sheltered cool spots * IMPACTS...Frost may damage sensitive vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$ 13
2 follow-up statements
826 WWUS73 KLMK 210112 NPWLMK URGENT - WEATHER MESSAGE National Weather Service Louisville KY 912 PM EDT Fri Apr 20 2018 KYZ043-211300- /O.CON.KLMK.FR.Y.0003.180421T0600Z-180421T1300Z/ Nicholas- Including the city of Carlisle 912 PM EDT Fri Apr 20 2018 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT SATURDAY... * TEMPERATURE...Lows in the middle 30s but lower in sheltered cool spots * IMPACTS...Frost may damage sensitive vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$ ZT
938 WWUS73 KLMK 211259 NPWLMK URGENT - WEATHER MESSAGE National Weather Service Louisville KY 859 AM EDT Sat Apr 21 2018 KYZ043-211400- /O.EXP.KLMK.FR.Y.0003.000000T0000Z-180421T1300Z/ Nicholas- Including the city of Carlisle 859 AM EDT Sat Apr 21 2018 ...FROST ADVISORY WILL EXPIRE AT 9 AM EDT THIS MORNING... Temperatures have warmed up into the 40s this morning, and the threat for frost has diminished. Therefore, the frost advisory will be allowed to expire. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this frost advisory went out at Apr 20, 2:51 PM EDT, 14 minutes earlier.
Area forecast discussion, Apr 20, 2:51 PM EDT, 14 minutes before
Area Forecast Discussion National Weather Service Louisville KY 251 PM EDT Fri Apr 20 2018 .Short Term...(This evening through Saturday night) Issued at 233 PM EDT Fri Apr 20 2018 High pressure centered over the Great Lakes will provide us with quiet weather during the short term. High clouds will work their way into the region tonight and tomorrow and then thicken and lower slightly Saturday night ahead of an upper low traveling from the Four Corners to the Ozarks. Lows tonight will generally be in the 30s. Some patchy frost can be expected, with areas east of Interstate 75 having the best chances for more widespread frost, especially in the usual sheltered locations. && .Long Term...(Sunday through Friday) Issued at 245 PM EDT Fri Apr 20 2018 The Ozarks upper low will drift very slowly across the southeastern United States before opening up into a trough mid-week. As it does this, another upper trof will sweep in from the northwest, pushing through the Ohio Valley Wednesday and Thursday...followed by another upper trough coming in from the northwest to finish out the work week. As a result, shower chances will be common in the long term. Fortunately 7-day rainfall amounts will be light, ranging from 3/4" in southern Indiana to 1 1/4" in southern Kentucky. This pattern does not favor severe weather, and this idea is backed up by model data including CFS severe weather guidance. Even just general thunder looks sparse...maybe some rumbles Thursday-Friday with a passing cold front, but chances are too small to include in the forecast for now. As a result, we have a thunder-free 7-day forecast going right now here in late April. This pattern also supports cool, but not cold, temperatures. Highs should be just a few degrees below normal with lows right around normal. No frost concerns. && .Aviation...(18Z TAF Issuance) Issued at 129 PM EDT Fri Apr 20 2018 VFR conditions expected through the forecast period as high pressure remains in control. && .LMK WATCHES/WARNINGS/ADVISORIES... IN...None. KY...Frost Advisory from 2 AM to 9 AM EDT Saturday for KYZ043. && Short Term...13 Long Term...13 Aviation...DM
Hazardous weather outlook, Apr 20, 3:03 PM EDT, 2 minutes before
Hazardous Weather Outlook National Weather Service Louisville KY 303 PM EDT Fri Apr 20 2018 INZ076>079-083-084-089>092-KYZ023>042-045>049-053>057-061>067- 070>078-081-082-211915- Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison- Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin-Bullitt- Oldham-Trimble-Henry-Shelby-Franklin-Spencer-Anderson-Woodford- Fayette-Bourbon-Nelson-Mercer-Jessamine-Larue-Marion-Boyle-Garrard- Madison-Butler-Edmonson-Hart-Green-Taylor-Casey-Lincoln-Logan-Warren- Simpson-Allen-Barren-Monroe-Metcalfe-Adair-Russell-Cumberland- Clinton- Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper, English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport, Hawesville, Hardinsburg, Brandenburg, Hartford, Leitchfield, Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford, Milton, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana, Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, Bardstown, Springfield, Harrodsburg, Nicholasville, Winchester, Hodgenville, Lebanon, Danville, Lancaster, Richmond, Morgantown, Brownsville, Horse Cave, Greensburg, Campbellsville, Liberty, Stanford, Russellville, Bowling Green, Franklin, Providence, Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown, Burkesville, and Albany 303 PM EDT Fri Apr 20 2018 /203 PM CDT Fri Apr 20 2018/ This hazardous weather outlook is for portions of south central Indiana and Central Kentucky. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not needed at this time. KYZ043-211915- Nicholas- Including the city of Carlisle 303 PM EDT Fri Apr 20 2018 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM EDT SATURDAY... This hazardous weather outlook is for Nicholas County Kentucky. .DAY ONE...Tonight. Frost could damage sensitive vegetation. The best chance for frost will be in sheltered valleys and typical cold spots. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not needed at this time. 13
Nearby
Frost Advisories in Kentucky, 2018Every frost advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.